• question-icon

    Had stroke. On dilaudid. Having diarrhea and sweating problem. Side effect of medicine?

default
Posted on Tue, 2 Apr 2013 in Medicines and Side Effects
Question: I had a stroke 3.5 wks ago and have been on oral Dilaudid 2mg while in the hospital. The doctor has me tapering from every 3hrs to every 6 hrs for two days then every 8hrs and now every 12hrs. I am still in a lot of pain due to therapy and now have been sweating and having diarrhea between doses. Am i withdrawing??
doctor
Answered by Dr. Luchuo Engelbert Bain 18 minutes later
Hi and thanks for the query,
The effects you are describing are classically the side effects of Dilaudid. I suggest you visit the emergency room, so they can inject another potent analgesic to you, as you wait on your treating physician to prescribe an alternative drug.
If otherwise, you get another potent drug in the class of morphines too like Tramadol or paracetamol + Caffeine association, as you wait to see your treating physician to switch Dilaudid to another alternative.
You need to stop the drug, and drink much water and fluids if possible.
Thanks and best regards,
Luchuo, MD.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3092 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Morphinans

doctor1 MD

Now my age is 28 year. I am 21 weeks pregnant. For worm, my doctor suggested MEBEX -100 mg. I had 1 tablet in morning. Please advice it is safe or...

doctor1 MD

My mom has inflammation in the occipital lobes and hence she cannot see. Doctor prescribed Omnacortil-10 40 mg per day for 10 days. Doctor then...

doctor1 MD

I have been advised to take tryptomer 25 mg for Herpes on the left leg. But, since I started out on the course, I have been feeling drowsy, getting...

doctor1 MD

Sir, I am using Follihair tablets alongwith omnicartil 20 tablets for the last 3 months, but these have not shown good results. Are these not...

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with...

Get personalised answers from verified doctor in minutes across 80+ specialties

127 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Luchuo Engelbert Bain
  • Q - 74 years old. Not getting proper sleep. What should I do?

  • Q - Scratching eye during sleep. How to get relief?

  • Q - Developed grooves in skull. Is this normal? What treatment should be done?

  • Q - Treatment for cough, breathing difficulty and chest tightness?

  • Q - Does antiviral ayurvedic medicine extend the window perioid of hiv?

  • Q - Is diltiazem and carzarc the same medicine for HBP?

  • Q - Noticed sore and swollen lymph nodes on neck. Should I be concerned?

  • Q - Took overdose of panadeines. Experiencing cough and fluttering in heart....

  • Q - Child has dark bruise on lower back. How to remove this?

  • Q - Is paranoia curable?

backtotop2